So i got the depo shot,but im confused on how it can work if you still get your period?Because getting your period means that your ovulating,isnt that what birth control prevents?
Getting your period doesnt necessarily mean you are ovulating. People on birth control pills do not ovulate but they take a week of inactive pills so that they get "withdrawal bleeding" The uterus builds a lining each month in preparation for a fertilized egg and when the egg is released, hormones signal whether or not there was fertilization, this is what causes the lining to shed, hormone changes. With Depo Provera, you wont ovulate and you may or may not build up a lining. Many women's periods stop after a few injections. It suppresses the hormones that stimulate the release of an egg and eventually block the uterine lining from building. This is as simple as I can explain it. It all comes down to different hormonal changes that signal your reproductive system. It changes those signals and this prevents pregnancy.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jun 2013 • 3 answers
Posted 26 Dec 2014 • 1 answer
Depo-Provera - Is it normal to bleed after a week of having your period after getting the depo shot?
Posted 7 Aug 2015 • 1 answer
Depo-Provera - I was on my period when I first got the depo shot and it is almost time for my second
Posted 8 May 2016 • 2 answers
Posted 15 Jun 2018 • 1 answer